MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL
Model Number M0061802240
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Approximated based on the date the manufacturer became aware of the event.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour ureteral stent was used during a stent placement procedure in the ureter and bladder.The exact event date was not reported.According to the complainant, during the procedure, when the physician removed the device from the package, the stent shaft was found to be broken.The procedure was successfully completed with another contour ureteral stent.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: device code 1069 captures the reportable event of stent shaft broken.Block h10: the returned contour ureteral stent was analyzed, and a visual evaluation noted that the middle section detached/separated.The suture string was not returned for analysis.No other issues with the device were noted.The reported event of stent shaft broke was confirmed.The stent was returned without the suture string, evident that the stent was manipulated.The failure found (catheter detached) is an issue that could have been generated by the user or due to the interacting of the device with the suture string.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint since it is the most likely that the adverse event occurred during the preparation and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.

Brand Name
CONTOUR
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10163365
Report Number3005099803-2020-02343
Device Sequence Number3573258
Product Code FAD
UDI-Device Identifier08714729058564
UDI-Public08714729058564
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2022
Device Model NumberM0061802240
Device Catalogue Number180-224
Device Lot Number0024122106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer07/02/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1